Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 160, NWS Jackson, MS

April 2, 2017Leflore County, Sunflower County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 2, 2017, 5:24 PM CDT for Leflore County, Sunflower County, Mississippi. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2017, 5:24 PM CDT (22:24 UTC)
Expired
Apr 2, 2017, 6:30 PM CDT
In force
66 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Leflore County, MS, Sunflower County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 165 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 5:50 PM CDTTSTM WND DMG2 S Drew, MSSCATTERED TREES DOWN THROUGHOUT SUNFLOWER COUNTY. .

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 1:34 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 10.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2017-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2017-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1438 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

779 
WUUS54 KJAN 022224
SVRJAN
MSC083-133-022330-
/O.NEW.KJAN.SV.W.0160.170402T2224Z-170402T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
524 PM CDT SUN APR 2 2017

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Sunflower County in northwestern Mississippi...
  Northern Leflore County in north central Mississippi...

* Until 630 PM CDT

* At 523 PM CDT, severe thunderstorms were located along a line
  extending from near Deeson to Shaw to near Estill, moving northeast
  at 70 mph.

  HAZARD...70 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings. 

* Severe thunderstorms will be near,
  Ruleville around 535 PM CDT. 
  Indianola and Drew around 540 PM CDT. 
  Moorhead and Sunflower around 545 PM CDT. 
  Itta Bena and Blaine around 550 PM CDT. 
  Money, Sunnyside and Minter City around 600 PM CDT. 

Other locations impacted by these severe thunderstorms include
Schlater and Doddsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.

&&

LAT...LON 3399 9045 3381 9045 3381 9018 3379 9017
      3376 9019 3376 9025 3375 9030 3371 9031
      3369 9028 3374 9024 3372 9022 3372 9014
      3368 9014 3366 9011 3363 9013 3327 9076
      3362 9076 3362 9066 3399 9066
TIME...MOT...LOC 2223Z 233DEG 63KT 3396 9085 3362 9075 3327 9087 

HAIL...<.75IN
WIND...70MPH
 
$$

EC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 4:59 PM CDT, 25 minutes earlier.

Area forecast discussion, Apr 2, 4:59 PM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
459 PM CDT Sun Apr 2 2017

...SEVERE WEATHER EXPECTED LATE THIS AFTERNOON INTO MONDAY...

.DISCUSSION...Tonight through Monday: Latest satellite imagery
showed an Intense Storm System approaching from the Southern
Plains region. Strong to Severe convection was taken place across
the ArkLaTex into our western areas. A solid line of Severe Storms
extended across Western Louisiana. A surge of low level moisture,
instability, and strong shear was moving in from the southwest.
Upstream dewpoints in the upper 60s to lower 70s was observed
across the central and southern Louisiana which was associated
with a northward moving warm frontal boundary.

For tonight into early Monday the combination of moist dewpoints,
strong lapse rates, strong deep layer shear, and good instability
will provide severe weather across the ArkLaMiss for this afternoon
through early Monday. Cam models shows that an MCS will cross the
region overnight with discrete supercells developing ahead of it
with good tornado potential. SPC has a high risk of severe across
our far western parishes, along with a moderate risk for most of our
central sections with an enhanced risk in the north and east. The
primary risks will be damaging winds, tornadoes with a few strong
tornadoes, some flash flooding, and quarter to golfball sized hail.
Cam models moves the MCS out of our eastern counties by midmorning
Monday. Convection will continue through the day Monday and will end
by Monday night. Cam models also shows that we will get training of
cells as mesoscale processes comes into the play as some boundaries
get hung up during the night. Rainfall amounts will be around three
to five inches with locally higher amounts possible.

As far as temperatures are concern lows will be in the 60s and highs
on Monday will be in the middle 70s to the lower 80s./17/

Monday night through Sunday: By Monday evening the closed low and
mid level trough axis will shift farther northeast of our region
leaving zonal flow across our region. This will be brief though as
our winds aloft will begin backing to the southwest by morning
ahead of another closed low dropping over the southern plains. WAA
will gradually increase Tuesday and Tuesday night as this system
deepens and shifts east to the mid Mississippi valley by Wednesday
morning. Dry weather and warmer than normal temperatures will last
into Tuesday evening but rain chances will return after midnight
Tuesday night as a weak warm front lifts north through the area.
A cold front associated with the large low pressure system will
swing through our CWA Wednesday morning. Dry weather with a cooler
and drier airmass will be over the CWA by evening. The closed low
will slowly lift northeast Wednesday night but a large upper level
trough will linger through Thursday before shifting east Friday.
As a result dry weather and more seasonal temperatures will
continue through the end of the week. High pressure surface and
aloft will strengthen over the region Friday night through
Saturday before shifting east Sunday. This will lead to a warming
trend during the weekend. /22/

&&

.AVIATION...
18Z TAF discussion: VFR flight categories will prevail at all TAF
through much of the daytime period today as high clouds increase
from southwest to northeast across the region. Convection,
associated with a strong storm system approaching from the west,
will begin to impede upon the western half of the area (KGLH &
KGWO) as early as between 19-22Z today. Some of that convection
could be severe, with severe storms possible across the remainder
of the area through the overnight hours tonight into Monday
morning as the storm system pushes east through the region.
Damaging wind gusts, large hail, and tornados will be possible
with severe storms from late this afternoon into Monday morning.
Winds today will become more south southeasterly between 10-15
knots, with higher gusts, this afternoon into tonight. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       66  80  56  83 / 100  74   7   3
Meridian      66  81  57  83 /  81 100  12   4
Vicksburg     65  79  56  83 / 100  55   7   3
Hattiesburg   69  84  58  85 /  82 100   6   2
Natchez       65  79  58  83 / 100  46   6   2
Greenville    63  77  56  80 / 100  61  10   4
Greenwood     65  77  55  80 / 100  76  10   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Monday morning for MSZ040>044-047>050-
     053>056-059>065-072>074.

LA...Flash Flood Watch through Monday morning for LAZ007>009-015-016-
     023>026.

AR...None.

&&

17/22
Hazardous weather outlook, Apr 2, 5:05 PM CDT, 19 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
505 PM CDT Sun Apr 2 2017

ARZ074-075-MSZ034-035-032200-
Ashley-Chicot-Washington-Humphreys-
505 PM CDT Sun Apr 2 2017

This hazardous weather outlook is for portions of southeast
Arkansas, central Mississippi, and northwest Mississippi.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...Late this Afternoon through Tonight

FLOODING
THREAT...Elevated
TIMING...Late this Afternoon through Tonight

Severe thunderstorms are expected with significant severe weather
possible, including strong tornadoes, hail up to at least golf
ball size, and winds in excess of 70 mph.

Torrential rain associated with thunderstorms late this afternoon
through tonight will likely cause at least localized flooding
issues with total rainfall amounts ranging from 2 to 4 inches
anticipated and locally higher amounts are not out of the
question.

(www.weather.gov/images/jan/graphicast/image2.png)
(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ018-019-032200-
Bolivar-Sunflower-
505 PM CDT Sun Apr 2 2017

This hazardous weather outlook is for portions of northwest
Mississippi.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Late this Afternoon through Tonight

FLOODING
THREAT...Limited
TIMING...Late this Afternoon through Tonight

Severe thunderstorms are expected with tornadoes, hail up to
golfball size, and damaging winds up to 70 mph all possible.

Torrential rain associated with thunderstorms late this afternoon
through tonight could cause a few localized flooding issues with
total rainfall amounts ranging from 1 to 3 inches anticipated and
locally higher amounts are not out of the question.

(www.weather.gov/images/jan/graphicast/image2.png)
(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ025>033-039-046-052-057-058-066-073-074-032200-
Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-
Oktibbeha-Noxubee-Kemper-Lauderdale-Clarke-Jasper-Jones-Lamar-
Forrest-
505 PM CDT Sun Apr 2 2017

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, and northeast
Mississippi.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Mainly Tonight

FLOODING
THREAT...Limited
TIMING...Tonight through early Monday

Severe thunderstorms are expected with tornadoes, hail up to
golfball size, and damaging winds up to 70 mph all possible.

Torrential rain associated with thunderstorms tonight into early
Monday could cause a few localized flooding issues with total
rainfall amounts ranging from 1 to 3 inches anticipated and
locally higher amounts are not out of the question.

(www.weather.gov/images/jan/graphicast/image2.png)
(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through early Monday.

LAZ007>009-016-025-MSZ040>042-047-048-053-054-059>062-032200-
Morehouse-West Carroll-East Carroll-Madison LA-Tensas-Issaquena-
Sharkey-Yazoo-Warren-Hinds-Claiborne-Copiah-Jefferson-Adams-
Franklin MS-Lincoln-
505 PM CDT Sun Apr 2 2017

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, south central Mississippi,
southwest Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...Late this Afternoon through Tonight

FLOODING
THREAT...Significant
TIMING...Late this Afternoon through Tonight

Severe thunderstorms are expected with significant severe weather
possible, including strong tornadoes, hail up to at least golf
ball size, and winds in excess of 70 mph.

Torrential rain associated with thunderstorms late this afternoon
through tonight will likely cause flooding issues with total
rainfall amounts ranging from 3 to 5 inches anticipated and
locally higher amounts are not out of the question.

(www.weather.gov/images/jan/graphicast/image2.png)
(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

LAZ015-023-024-026-032200-
Richland-Franklin LA-Catahoula-Concordia-
505 PM CDT Sun Apr 2 2017

This hazardous weather outlook is for portions of northeast
Louisiana.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...High
TIMING...Late this Afternoon through Tonight

FLOODING
THREAT...Significant
TIMING...Late this Afternoon through Tonight

Severe thunderstorms are expected with significant severe weather
likely, including strong tornadoes, hail up to at least golf ball
size, and winds in excess of 70 mph.

Torrential rain associated with thunderstorms late this afternoon
through tonight will likely cause flooding issues with total
rainfall amounts ranging from 3 to 5 inches anticipated and
locally higher amounts are not out of the question.

(www.weather.gov/images/jan/graphicast/image2.png)
(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ036>038-045-051-056-063>065-072-032200-
Holmes-Attala-Winston-Neshoba-Smith-Lawrence-Jefferson Davis-
Covington-Marion-Newton-
505 PM CDT Sun Apr 2 2017

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and south central
Mississippi.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...Mainly Tonight

FLOODING
THREAT...Elevated
TIMING...Mainly Tonight

Severe thunderstorms are expected with significant severe weather
possible, including strong tornadoes, hail up to at least golf
ball size, and winds in excess of 70 mph.

Torrential rain associated with thunderstorms through early Monday
will likely cause at least minor flooding issues with total
rainfall amounts ranging from 2 to 4 inches anticipated and
locally higher amounts are not out of the question.

(www.weather.gov/images/jan/graphicast/image2.png)
(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Isolated severe thunderstorms are possible for portions of
central Mississippi, portions of south central Mississippi,
east central Mississippi, and portions of southeast
Mississippi on Tuesday night.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Monday, and again Tuesday night.

MSZ043-044-049-050-055-032200-
Madison MS-Leake-Rankin-Scott-Simpson-
505 PM CDT Sun Apr 2 2017

This hazardous weather outlook is for portions of central
Mississippi.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...Mainly Tonight

FLOODING
THREAT...Significant
TIMING...Mainly Tonight

Severe thunderstorms are expected with significant severe weather
possible, including strong tornadoes, hail up to at least golf
ball size, and winds in excess of 70 mph.

Torrential rain associated with thunderstorms tonight through
early Monday will likely cause flooding issues with total
rainfall amounts ranging from 3 to 5 inches anticipated and
locally higher amounts are not out of the question.

(www.weather.gov/images/jan/graphicast/image2.png)
(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Isolated severe thunderstorms are possible for portions of
central Mississippi, portions of south central Mississippi,
east central Mississippi, and portions of southeast
Mississippi on Tuesday night.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through early Monday, and again Tuesday night.

50

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   www.weather.gov/jan/precipmaps

River Forecast Center...
   www.weather.gov/lmrfc/
Significant River Flood Outlook...
   www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, Apr 2, 2:58 PM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
258 PM CDT SUN APR 2 2017

ARZ074-022030-
Ashley AR-
258 PM CDT SUN APR 2 2017

...A STRONG THUNDERSTORM WILL AFFECT WESTERN ASHLEY COUNTY UNTIL 330
PM CDT...

At 255 PM CDT, Meteorologists were tracking a strong thunderstorm
over West Crossett, moving north at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  North Crossett around 300 PM CDT.
  Old Milo around 310 PM CDT.
  Fountain Hill around 315 PM CDT.

Other locations impacted by this storm include Blanchton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to interior space away from windows. High winds can bring down
trees and large limbs resulting in serious injury or property
damage. Exercise extreme caution when outdoors during such strong
winds...and be especially aware of older trees.

&&

LAT...LON 3312 9212 3316 9212 3316 9213 3321 9211
      3321 9208 3324 9209 3325 9205 3328 9204
      3328 9200 3330 9200 3331 9198 3335 9199
      3335 9197 3338 9196 3340 9199 3339 9182
      3301 9196 3304 9211 3307 9211 3310 9214
TIME...MOT...LOC 1955Z 197DEG 49KT 3311 9205

7
Special weather statement, Apr 2, 3:09 PM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Jackson MS
309 PM CDT SUN APR 2 2017

LAZ007-022045-
Morehouse LA-
309 PM CDT SUN APR 2 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MOREHOUSE PARISH
UNTIL 345 PM CDT...

At 308 PM CDT, Meteorologists were tracking a strong thunderstorm
over Bastrop, moving northeast at 60 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Galion around 315 PM CDT.
  Beekman around 320 PM CDT.

Other locations impacted by this storm include Collinston, Mer Rouge
and Bonita.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A tornado watch remains in effect until 900 PM CDT for northeastern
Louisiana.

LAT...LON 3301 9195 3299 9162 3267 9184 3270 9197
      3271 9197 3271 9198 3272 9204
TIME...MOT...LOC 2008Z 203DEG 53KT 3278 9191

7
Special weather statement, Apr 2, 3:28 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Jackson MS
328 PM CDT SUN APR 2 2017

ARZ074-LAZ007-022115-
Ashley AR-Morehouse LA-
328 PM CDT SUN APR 2 2017

...A STRONG THUNDERSTORM WILL AFFECT EASTERN ASHLEY COUNTY IN
SOUTHEASTERN ARKANSAS AND NORTH CENTRAL MOREHOUSE PARISHES UNTIL 415
PM CDT...

At 327 PM CDT, Meteorologists were tracking a strong thunderstorm
near Berlin, or 9 miles west of Wilmot, moving northeast at 65 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Wilmot around 330 PM CDT.
  Parkdale around 335 PM CDT.
  Portland, Montrose and Snyder around 345 PM CDT.

Other locations impacted by this storm include Bonita.

This storm may intensify so monitor local radio and television
stations for additional information and possible warnings from the
National Weather Service.

A tornado watch remains in effect until 900 PM CDT for northeastern
Louisiana.

LAT...LON 3339 9174 3337 9146 3302 9146 3290 9168
      3297 9188
TIME...MOT...LOC 2027Z 207DEG 58KT 3303 9173

7
Local storm report, Apr 2, 4:13 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT SUN APR 2 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     HAIL             CROSSETT                33.13N 91.96W
04/02/2017  U1.00 INCH       ASHLEY             AR   EMERGENCY MNGR

            .

&&

NWS JACKSON MS
IRIS SYSTEM
Local storm report, Apr 2, 5:02 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
502 PM CDT SUN APR 2 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     DERMOTT                 33.53N 91.43W
04/02/2017                   CHICOT             AR   EMERGENCY MNGR

            TREES WERE BLOWN DOWN IN DERMOTT.

&&

NWS JACKSON MS
IRIS SYSTEM
Local storm report, Apr 2, 5:19 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
519 PM CDT SUN APR 2 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     TSTM WND DMG     DERMOTT                 33.53N 91.44W
04/02/2017                   CHICOT             AR   EMERGENCY MNGR

            A TREE FELL ON A HOUSE AND SEVEN TREES WERE
            BLOWN DOWN IN THE CITY.

&&

NWS JACKSON MS
IRIS SYSTEM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 4:54 AM CDTFlash Flood WatchJANAdams, Claiborne, Clarke, Copiah, Covington, Forrest and 24 more28 hr
Apr 2, 12:14 PM CDTSevere Thunderstorm WarningJANFranklin, Jefferson, Lincoln46 min
Apr 2, 12:56 PM CDTSevere Thunderstorm WarningJANLincoln39 min
Apr 2, 4:41 PM CDTSevere Thunderstorm WarningJANBolivar, Issaquena, Washington64 min
Apr 2, 5:13 PM CDTSevere Thunderstorm WarningJANFranklin32 min
Apr 2, 5:14 PM CDTTornado WarningJANIssaquena, Washington46 min
Apr 2, 5:48 PM CDTTornado WarningJANIssaquena, Sharkey, Washington42 min
Apr 2, 6:02 PM CDTSevere Thunderstorm WarningJANGrenada28 min
Apr 2, 6:15 PM CDTTornado WarningJANWarren60 min
Apr 2, 6:29 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Issaquena, Sharkey, Washington, Yazoo61 min
Apr 2, 6:48 PM CDTTornado WarningJANHinds, Warren57 min
Apr 2, 6:53 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln67 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.